Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Apr 11, 2007, 2:35 AM EDT for Monroe County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 2:35 AM EDT (06:35 UTC)
- Expired
- Apr 11, 2007, 3:30 AM EDT
- In force
- 55 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Key West radar (KBYX), 29 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:15 AM EDT | TSTM WND GST 62 | Cudjoe Key, FL | US AIR FORCE AEROSTAT FACILITY RECORDED WIND GUST TO 62 MPH. TWO TREES DOWNED ON THE GROUNDS. |
| Apr 11, 3:17 AM EDT | TSTM WND GST 61 | Cudjoe Key, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 6.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KKEY 110637 SVRKEY FLC087-110730- /O.NEW.KKEY.SV.W.0001.070411T0635Z-070411T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 235 AM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER KEYS IN MONROE COUNTY IN FLORIDA... MIDDLE KEYS IN MONROE COUNTY IN FLORIDA... * UNTIL 330 AM EDT * AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BIG TORCH KEY TO 8 MILES NORTHWEST OF BOCA CHICA...MOVING EAST AT 30 MPH. * COMMUNITIES IN THE PATH OF THE SEVERE WEATHER INCLUDE BIG COPPITT KEY...SUGARLOAF KEY...CUDJOE KEY...SUMMERLAND KEY...AND BIG PINE KEY. DAMAGING WINDS...AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORM. TAKE COVER IN A STURDY BUILDING UNTIL THESE STORM PASS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY OR THE U.S. COAST GUARD...AND ASK THAT THEY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE KEY WEST. YOU MAY ALSO CONTACT THE NATIONAL WEATHER SERVICE DIRECTLY AT 3 0 5...2 9 5...1 3 1 6... EXTENSION 3. LAT...LON 2503 8167 2459 8194 2443 8131 2488 8099 $$ BS
2 follow-up statements
000 WWUS52 KKEY 110651 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 247 AM EDT WED APR 11 2007 FLC087-110730- /O.CON.KKEY.SV.W.0001.000000T0000Z-070411T0730Z/ LOWER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL- 247 AM EDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR THE LOWER KEYS IN MONROE AND THE MIDDLE KEYS IN MONROE COUNTY... AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG THUNDERSTORMS NEAR SNIPE POINT CAPABLE OF PRODUCING DAMAGING WIND GUSTS NEAR 60 MPH...MOVING EAST NEAR 30 MPH. THESE STORMS SHOULD REACH UPPER SUGARLOAF KEY BY 300 AM. DAMAGING WINDS...AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS. LAT...LON 2503 8167 2459 8194 2443 8131 2488 8099 $$ BS
000 WWUS52 KKEY 110712 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 310 AM EDT WED APR 11 2007 FLC087-110730- /O.CON.KKEY.SV.W.0001.000000T0000Z-070411T0730Z/ LOWER KEYS IN MONROE FL-MIDDLE KEYS IN MONROE FL- 310 AM EDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR THE LOWER AND MIDDLE KEYS IN MONROE COUNTY... AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS NEAR 60 MPH...IN THE VICINITY OF NO NAME KEY...MOVING EAST AT AROUND 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS. LAT...LON 2503 8167 2459 8194 2443 8131 2488 8099 $$ BS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:30 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 9:30 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 930 PM EDT TUE APR 10 2007 .DISCUSSION... .CURRENTLY... KBYX DETECTS SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEARSHORE WATERS NORTH OF THE DRY TORTUGAS...AS WELL AS OVER THE OFFSHORE WATERS WEST OF MAINLAND MONROE COUNTY. ELSEWHERE...KBYX DETECTS ISOLATED SHOWERS THROUGHOUT THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER LAND ARE SOUTHEAST TO SOUTH NEAR 10 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST TO SOUTH AT 10 TO 15 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES. ONLY ABOUT FOUR DEGREES OF COOLING IS EXPECTED OVERNIGHT DUE TO GENTLE SOUTHEAST TO SOUTH SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE UPPER 70S. .SHORT TERM (OVERNIGHT)... A STATIONARY FRONT WILL BE LOCATED NEAR LAKE OKEECHOBEE TONIGHT. A SHORT WAVE TROUGH WILL MOVE ACROSS THE STATIONARY FRONT TONIGHT. THE TAIL END OF A 100 KNOT JET STREAK WILL EXIT THE FLORIDA PENINSULA AND MOVE INTO THE WESTERN ATLANTIC TONIGHT. THE 00Z KKEY SOUNDING IS VERY UNSTABLE AND QUITE MOIST...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE SHOULD INCREASE TONIGHT. BY SUNRISE WEDNESDAY...PWAT VALUES SHOULD BE JUST UNDER TWO INCHES. A SURFACE LIFTING MECHANISM FOR CONVECTIVE CELLS NEAR THE KEYS MAY COME IN THE FORM OF OUTFLOW BOUNDARIES MOVING SOUTHWARD FROM STRONG THUNDERSTORMS OVER THE OFFSHORE WATERS WEST OF MAINLAND MONROE COUNTY. BE THAT AS IT MAY... THE MOST WIDESPREAD CONVECTION WILL LIKELY REMAIN NORTH OF THE KEYS TONIGHT DUE TO THE POSITION OF THE STATIONARY FRONTAL BOUNDARY. HIGH CHANCE POPS SHOULD SUFFICE FOR TONIGHT. THE ZONE FORECASTS FOR THE FLORIDA KEYS HAS ALREADY BEEN UPDATED TO REMOVE TRANSITIONAL WORDING. NO ADDITIONAL UPDATES ARE EXPECTED. && .MARINE... MARINERS ON THE NEARSHORE WATERS NORTH OF THE DRY TORTUGAS...AS WELL AS ON THE OFFSHORE WATERS WEST OF MAINLAND MONROE COUNTY SHOULD BE ON THE LOOKOUT FOR STRONG THUNDERSTORMS...PRODUCING WIND GUSTS NEAR 35 KNOTS...DEADLY CLOUD TO WATER LIGHTNING STRIKES...SMALL HAIL...AND POSSIBLY EVEN A FEW WATERSPOUTS TONIGHT. OUTSIDE OF SHOWERS AND STORMS...MODERATE SOUTHEAST TO SOUTH SURFACE WINDS WILL PREVAIL ON ALL KEYS WATERS TONIGHT. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED TONIGHT THROUGH AT LEAST SATURDAY. && .AVIATION... OVERNIGHT...THROUGH 08Z...A SHORT WAVE TROUGH IN COMBINATION WITH A SURFACE FRONTAL BOUNDARY WILL CONTINUE TO MIGRATE EASTWARD ACROSS EXTREME SOUTH FLORIDA...PASSING JUST NORTH OF THE KEYS. THIS WILL IGNITE SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED STRONG THUNDERSTORM THROUGH ABOUT 08Z ACROSS MUCH OF THE KMIA-KEYW FLIGHT ROUTE. AS A RESULT...PERIODIC MVFR TO IFR CIGS AND VIS ARE EXPECTED. CONVECTIVE COVERAGE IS EXPECTED TO INCREASE FROM 20 NM NORTH OF THE KEYS TO THE MIAMI AREA THROUGH THE REST OF THIS EVENING TILL A FEW HOURS AFTER MIDNIGHT. THEREAFTER...SOME STRATIFORM AREAS OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TILL 10 OR 12Z ACROSS THE MIAMI AREA. ISOLATED WIND GUSTS OVER 35 KNOTS AND SMALL HAIL ARE POSSIBLE IN THE STRONGEST CELLS THIS EVENING ON THE MAINLAND. ACROSS THE KEYW AND KMTH ISLAND TERMINALS...BURNING OF MATERIALS ON THE ISLAND OF CUBA WILL RESULT IN PATCHY BRIEF PERIODS OF HAZE REDUCING VISIBILITY TO AROUND 5SM. SURFACE WINDS AT KEYW AND KMTH WILL ORIGINATE FROM 150 TO 200 DEGREES AT 8 TO 11 KNOTS...WITH CLOUD BASES FOUND AT 2000-3000 FEET AND ALTOCUMULUS BASES AOA 5000-7000. PILOTS...THERE ARE ACTIVE AIRMETS AND SIGMETS IN PLACE ALONG THE KMIA-KEYW FLIGHT ROUTE. && .KEY WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/MARINE/FIRE/DIGITAL...BS AVIATION/NOWCASTS............FUTTERMAN DATA ACQUISITION.............TT
Hazardous weather outlook, Apr 10, 4:45 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 445 PM EDT TUE APR 10 2007 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-111000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 445 PM EDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN TONIGHT. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR 35 KNOTS...DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES...AND BRIEF...HEAVY RAIN... TEMPORARILY REDUCING THE VISIBILITY TO NEAR ONE MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL AFFECT THE KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN WEDNESDAY AND WEDNESDAY NIGHT. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS NEAR 30 KNOTS...FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES...AND BRIEF...HEAVY RAIN...TEMPORARILY REDUCING THE VISIBILITY TO NEAR TWO MILES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
In the hours before
Special weather statement, Apr 10, 11:35 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1135 PM EDT TUE APR 10 2007 FLZ076-110430- MONROE UPPER KEYS- 1135 PM EDT TUE APR 10 2007 ...VERY HEAVY SHOWERS AND STRONG THUNDERSTORMS UPPER KEYS... THROUGH 1230 AM...A FAST MOVING BOUNDARY MOVING ACROSS FLORIDA BAY AND THE UPPER KEYS WILL PRODUCE STRONG THUNDERSTORMS ACROSS THE UPPER KEYS FROM TAVERNIER TO OCEAN REEF...INCLUDING THE 18 MILE STRETCH. LOCATIONS HERE WILL RECEIVE TORRENTIAL DOWNPOURS ACCOMPANIED BY VISIBILITY LESS THAN ONE HALF MILE...WIND GUSTS BETWEEN 35 AND 45 MPH...OCCASIONAL YET DEADLY CLOUD TO GROUND LIGHTNING STRIKES...AND THE POSSIBILITY OF SMALL HAIL. USE EXTREME CAUTION DRIVING ON THE OVERSEAS HIGHWAY AND THE 18 MILE STRETCH DUE TO PONDING OF WATER AND POOR VISIBILITY. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. FUTTERMAN
Special weather statement, Apr 11, 2:18 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 218 AM EDT WED APR 11 2007 FLZ076-110700- MONROE UPPER KEYS- 218 AM EDT WED APR 11 2007 ...STRONG THUNDERSTORMS TO IMPACT THE UPPER KEYS... THROUGH 300 AM...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT THE UPPER KEYS...FROM KEY LARGO TO OCEAN REEF. RESIDENTS IN THE UPPER KEYS SHOULD BE PREPARED FOR WIND GUSTS NEAR 45 MPH...TORRENTIAL DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Apr 10, 11:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 10, 11:43 PM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 11, 12:05 AM EDT | Special Marine Warning | KEY | 55 min | |
| Apr 11, 12:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 1:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 11, 2:11 AM EDT | Special Marine Warning | KEY | 49 min | |
| Apr 11, 3:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 3:25 AM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 11, 3:29 AM EDT | Severe Thunderstorm Warning | KEY | Monroe | 31 min |
| Apr 11, 9:40 AM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 11, 10:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 11:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 11, 12:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 1:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Apr 11, 2:45 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.